Economics at your fingertips  

Comparative Ross risk aversion in the presence of mean dependent risks

Georges Dionne and Jingyuan Li ()

Journal of Mathematical Economics, 2014, vol. 51, issue C, 128-135

Abstract: This paper studies comparative risk aversion between risk averse agents in the presence of a background risk. Our contribution differs from most of the literature in two respects. First, background risk does not need to be additive or multiplicative. Second, the two risks are not necessarily mean independent, and may be conditional expectation increasing or decreasing. We show that our order of cross Ross risk aversion is equivalent to the order of partial risk premium, while our index of decreasing cross Ross risk aversion is equivalent to decreasing partial risk premium. These results generalize the comparative risk aversion model developed by Ross for mean independent risks. Our theoretical results are related to utility functions having the n-switch independence property.

Keywords: Comparative cross Ross risk aversion; Dependent background risk; Partial risk premium; Decreasing cross Ross risk aversion; n-switch independence property (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Comparative Ross Risk Aversion in the Presence of Mean Dependent Risks (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-11-16
Handle: RePEc:eee:mateco:v:51:y:2014:i:c:p:128-135